Cell turnover. Mucus is usually the result of cell turnover from the lining of the colon. It increases with inflammatory conditions, but can be seen normally as well.
What could be the cause of Ammonium smelling urine? And mucus in bowel movements? Could the two symptoms be connected to the same cause?
Bacteria. Not lkely connected, the ammonia smell is from bacteria in the urine, This is abnormal and should be treated, the stool problem is not likely related unless there is a connection between the bladder and bowel.
Many possibilities. From infectious colitis to inflammatory bowel disease to certain types of tumors, all can produce this in your stools. The only way to find out what is doing this is to see a doctor, preferably a gastroenterologist and provide a full history and undergo a detailed physical and laboratory exam and possibly some procedures.
Possible colitis. Go see your dr and be referred to a gastroenterologist for a stool test and possible coloscopy. Usually it's not serious. Colitis- general term for inflammation of the large intestinal wall, could be from inflammation, infection, auto-immune condition, etc. Colonoscopy will confirm the diagnosis. Eat more fiber, fruits and veggies and drink more water. Take care!
Last couple days have had a mucus clear/ brown color after a soild bowel movement. What can cause this and what should I do? Who should I go see?
Change in bowels. Just watch for a bit. Could start some Probiotics in the meantime. If there is blood, abdominal pain, fever, etc them you need to see a doc to see if it is colitis, etc. You need to see a gastroenterologist as a specialist.
Blood in stool. Blood in stool needs to be evaluated by your physician. Very pink or red blood can come from hemorrhoids or inflammation of the colon. The latter usually has associated diarrhea. If your movements are otherwise normal, hemorrhoids or rectal fissure may be the cause.
It can. Along with diarrhea. In copious amounts. Usually very foul smelling with significant cramping.
Not... really.... It causes a pretty severe colon irritation. Blood, diarrhea, pain, even pus.
Can levaquin (levofloxacin) cause mucus when having a bowel movement? I have had irregular movements including only mucus the past couple of days, last dose yesterd
Yes. See your doctor. The Levaquin (levofloxacin) may have caused you to develop a colitis that may need treatment.
Possible Keriorrhea. Not sure but this may be due to consumption of indigestible wax esters found in fish or oil. If you had eaten fish or fish oil.
My two month old son had a runny bowel movement and there was about a nickel size of bloody mucus in it. What can cause this?
A polyp or. A hemorrhoid or even a small fistula can cause bleeding. A physical exam at your pediatrician's office will be most likely the best approach to determining the causes.
Food intolerance. At this age, one needs to consider food intolerance or allergy as a potential cause with dairy being high on the list. Try a hydrolyzed protein formula for 2 weeks and see if this resolves the problem. If not, consult the pediatrician or allergist.